I have Hasimoto's disease and was given 50 mcg of Levothyroxine. My numbers did not improve and the dr increased the dosage to 75 mcg. Within a week and for 4 months I was an emotional, depressed, raging lunatic. I BEGGED to get a lower dosage and threatened to stop all together. Dr reluctantly lowered the dosage and I feel normal but tired, tired ALL the time. My next appt is coming up and know the dr will want to increase my dosage. Is there anything else I can take or do?
Please post your thyroid related test results and reference ranges so that members can assess the adequacy of your testing and treatment. Do you now have any symptoms other than being tired? Have you been tested for Vitamin D, B12, ferritin, and a full iron test panel? If so, please post those as well, with ranges. Also, have you been tested for adrenal function? A good test for that is the 24 hour saliva, or urine, cortisol test.
I also have Hashimoto's for 20 yrs. Was on Synthroid 50 mcg but only taking 1/2 pill. The pharmacy changed to levoththyroxine. I then began having symptoms with occassional heart palpitations, low blood pressure 100/60, and dizziness. I started taking 1 whole pill and the heart palpitations went away completely. Just had labs done. Results are:
THS .45 ; T3, Total 103 ; Free T4 1.5. Do you think I am on the right meds? And is low BP and dizziness a symptom.
Before commenting further, please post the reference ranges shown on the lab report for those thyroid tests. Also, have you been tested for Vitamin D, B12, ferritin, and a full iron test panel. If so, please post those results and reference ranges as well.
Palpitations can occur with either hypo or hyper. Patients also sometimes find that they tolerate some brands of meds better than others. So if you have one that works, it is good to stick with it. You are on the right meds and dosage if you have no symptoms. that is what matters most, not test results.
Beyond that this quote from a fellow member, Red_Star, prompted me to ask about those other tests. This is info she provided in a prior thread.
"Low ferritin symptoms can mimic hypothyroidism. Shortness of breath is also a symptom of low ferritin levels. 93% of patients with ferritin under 50 ng/ml were iron deficient on bone marrow examination. 91% of patients with ferritin over 100 ng/ml were iron replete on bone marrow examination.
Excessively low ferritin as well as low iron can resulting in hyper symptoms when raising desiccated thyroid (armour). Severely low ferritin or iron can be improved quickly with iron injections or IV iron infusion - a few weeks as compared to a few months from iron supplementation.
Your vitamin B12 is low (in Japan and Europe, the lower limit for B12 is between 500 - 550 pg/mL. Optimal B12 is over 800pg/mL). Fatigue is the most common symptom of low vitamin B12 levels.
Vitamin D is insufficient (optimal around 80ng/mL). A major cause of muscle and joint pain is low vitamin D levels."
There is lots of info around that suggests that it is good to verify cortisol levels and ferritin levels before even starting on thyroid meds. So, I always have a suspicion when patients have unexpected reactions to meds, that they need to do some further tests as mentioned.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.